March 20, 2008,
T.L. asks from Argyle, TX on March 19, 2008
Fever After 4 Month Shots
My babyrecieved her 4 month shots yesturday at noon. She started runnging a fever at about 3:00. (At the appt I spoke to him about SIDS and my concerns with a link to DTaP shot) I went back to his office for help with the fever and concerend about her temperment. (Just kinda sitting there, drooling with little interaction w Dr or myself). We were finally able to get Tylenol in her, the fever left and she was happy until 7:30 this morning. It took all moer4ning to get a call back from thr Dr office (I was told to call if her temp rose to 100.4. it was 100.8) I gave her a suposatory fevetr reducer and it hasn't worked. Hercurrent temp is now 102+. I gave her a cool bath and she is sleeping.
Anyone else deal with this with there babies shots? How did you handle it? How long did it last?
My husband is out of town, Im getting company tomorrow, and my 4 yr old son decides today he will be extra noddy and whinny. All I can do is hold her and cry (with worry)
B.B. answers from Dallas on March 20, 2008
My daughter ran a high fever after getting a vaccine shot. She ran a high (102-104) fever and it was an allergic reaction to the Pneumococcal shot. It was the only one that she received that day so I know that it was the reason. The injection site was also red, inflamed and raised which indicates an allergic reaction. My Pedi. said that we did not have to finish the schedule of this vaccine. The fever lasted 3 days. Those were the only symptoms that she had. I called the pedis. office and was told that she probably picked up a virus while at the office and to give her an over the counter decongestant and pain meds. The reason for the decongestant was b/c there was an upper respitory infection going around and they were guessing that she picked it up. So I followed their advice and then we had to deal with a reaction to pseudoephedrine. My dd was up for almost 24 hours straight b/c of the sensitivity to the o-t-counter meds. What a ride(lol). All that to say I have walked in your shoes and know how difficult the situations is for you. Keep up with the tylenol and ibuprophen. It will get better but keep calling your pedis. office and giving them an update on her. If your insurance company has a"live nurse" line call it! I do not know how many times that I have used that service!! It has saved me many a crying spell when I was able to talk to a nurse and get some quick answers or advice on what to do. And on the not of your husband leaving town and company coming tomorrow, the company is coming to see you and your kids and they will be completely understanding about what you have been going through the last couple of days. You after all are only one person and there is only so much that you can do in one day. Give yourself permission to take care of this and then try to get back to normal after the fever has gone away. You will feel better and you will be glad that you did. I hope this helps and does not offend that is never my intention. I just speak from having a situation similar. If you need someone to talk to you can pm me and I will give you my number. Praying that the fever goes away fast and praying for your strength.
1 mom found this helpful
L.S. answers from Dallas on March 19, 2008
T., I'm a grandmother and on the area where she got her shots put a warm rag and also don't ever give her a cold bath just get some rags and wet them with cool water and put them under her arm pits and her groin area. she will cry because they are going to feel like ice against her hot body but she'll be okay. infant tylenol alternated with infant motrin helps alot. every 6-8hrs as needed. You will be fine. You'll spend alot of time at the doctors office and really you can do the same at home. Give your 4 yr old something to do when you run into problems and you don't have help. If he feels like he's helping you he will feel better about it. remember he's having to share mommy with a new sibling and sometimes that's a little difficult for a little one. I hope this help. God Bless L. aka TiTi
1 mom found this helpful
Moms recommend the following deals from Mamapedia:
N.O. answers from Dallas on March 19, 2008
I would tell you NOT to worry. Her fever is a high but try and stay calm. Fevers for the first 24 hrs are very common with shots and I've never heard of vaccines being related to SIDS in any way so I wouldn't worry about that at all.
Just keep giving her the Tylenol as needed and you sound like you're doing everything else right so just hang in there.
Also, my kids were always picking up stomach bugs or viruses from the Pedis office so she could have very likely picked up something completely unrelated to her vaccine.
If her fever is still high tomorrow morning, then I would recommend getting her to the Pedis office but until the first 24 hrs has passed, don't worry yourself.
Take care and good luck to you!
M.C. answers from Dallas on March 20, 2008
Please do a research on vaccinations! The fever is due from the vaccination. There is a reaason her body has a fever. She has been injected with a foreign body that her little body is not used to. Check out this website.
I am not telling you what to do, but to be informed with knowledge.
M.H. answers from Lubbock on March 20, 2008
First off for a low grade fever I wouldn't give anything but cool baths, lots of extra fluids to drink. This is the problem with Vaccinations. They stress out these little tiny bodies with the same size does you or I would get if we got them! They believe vaccinations are one size fits all (yet other meds aren't)
She hold her and snuggle and she will be fine in a few days!
C.S. answers from Amarillo on March 19, 2008